# SDR QEM2002F00000

- Difficulty date: August 28, 2002
- Submitted: September 12, 2002
- Operation: Air carrier
- Make and model: Boeing 747-300 SERIES
- Aircraft serial: FGSEA
- Engine: Pwa JT9D7R4G2
- System (JASC): 7250 · Turbine Section
- Part: Vane
- Part number: 799782
- Condition: Fractured
- Location: Nr 2 Engine
- Stage of operation: CL
- How discovered: O
- Nature of condition: J
- Precautionary procedure: O

## Discrepancy

SHORTLY AFTER TAKEOFF, SMOKE WAS REPORTED, SURGE OF NR 2 ENGINE FOLLOWED.  INSPECTION AFTER STRIPPING, FOUND THAT 1 HPT STAGE, 2 VANE HAD BEEN LIBERATED.  ALL HP AND LP TURBINE AIRFOILS WERE SUBSEQUENTLY DAMAGED.  INVESTIGATION SUGGEST HPT STAGE 2 VANE FORWRD OUTER FLANGE FAILED ALLOWING VIBRATION AND FRETTING.  SUPPORT TO THIS SIS EVIDANCE OF SULPHIDATION OF FORWARD OUTER FLANGE SURFACE.
